MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the colonovideoscope had an insufflation problem.There was no reported patient harm or impact due to this event.The device was returned to olympus for evaluation.During evaluation, the air/water nozzle (insufflation channel) was clogged by a solid chemical residue foreign material.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
During visual examination of the device, the following additional issues were found: the bending section cover adhesive was worn; the light guide lens was chipped; the biopsy channel was perforated; the light guide bundle was damaged; the charge coupled device was damaged; the universal cord was wrinkled; and the plug unit was cracked.Functional testing of the device showed the bending angles did not meet with specifications.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the nozzle was adhered/clogged with foreign material.Which was believed, to be chemical residue (detergent).However, further detail of the foreign material is unknown.The likely cause of the event, is due to leakage occurred, at biopsy channel.Therefore, the root cause of the reported event is unable to be determined.The event can be detected and prevented, by following the instructions for use (ifu) sections: ifu states, the detection method in gif/cf/pcf-190 series, operation manual chapter 3: preparation and inspection.Ifu states, the preventative measures in gif/cf/pcf-190 series, reprocessing manual chapter 5: reprocessing the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18151574
Report Number9610595-2023-17473
Device Sequence Number6721593
Product Code FDF
UDI-Device Identifier04953170436697
UDI-Public04953170436697
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-PH190L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown